MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intraocular lens (iol) was partially delivered on patient's left eye, but bent/broken haptic.Same model and diopter size product was used as the back-up iol.It was noted that no additional information will be provided.
 
Additional Manufacturer Narrative
Weight, ethnicity: unknown/ not provided.Asku.If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted, hence not explanted.The device is not returned; therefore, a failure analysis of the complaint device cannot be completed.A review of the device record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: oct.7, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The complaint lens could be observed to be stuck in the neck of the cartridge and that the lens was overridden by the plunger rod.The cartridge could also be observed to be bulging around the lens.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the observed issues could be identified.The lens was removed from the cartridge and cleaned revealing that, it was damaged, had a detached haptic, and a damaged haptic, which is consistent with a lens that was overridden.The complaint issue " dc-haptic damaged" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15359086
Report Number3012236936-2022-02345
Device Sequence Number5467942
Product Code MJP
UDI-Device Identifier05050474746466
UDI-Public(01)05050474746466(17)240604
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer10/18/2022
Initial Report FDA Received Date09/06/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale